Florida, 2002

Tornado in Florida, November 10, 2002

November 10, 2002 · NWS TAE · 1 event in 1 county or zone

1 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$15,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Nov 10, 2:15 PM EST, 4 hours earlier.

Area forecast discussion, Nov 10, 2:15 PM EST, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
215 PM EST SUN NOV 10 2002

CURRENTLY: WATER VAPOR IMAGERY SHOWS A WEAK EXITING SHORTWAVE MOVING
EAST ACROSS THE NE FL PENINSULA AND COASTAL S CAROLINA. UPSTREAM...A
LONG WAVE TROUGH IS DIGGING ACROSS THE CENTER OF THE NATION WITH A
WATCH BOX OVER THE MIDWEST...JUST NORTH OF THE HIGH RISK AREA.

AT THE SURFACE A RIDGE EXTENDS FROM THE ATLANTIC WATERS ACROSS THE
SRN FL PENINSULA. MEANWHILE A FRONT EXTENDS FROM THE GREAT LAKES
REGION...SW TO TEXAS.

MODELS/ZFP: IN THE UPPER LEVELS A HIGHLY AMPLIFIED PATTERN SHAPING
UP AS A STRONG JET (120+ KNOTS) AT 300MB DIVES OVER THE TOP OF THE
RIDGE BUILDING INTO THE WEST COAST AND CARVES OUT AN IMPRESSIVE
TROUGH OVER THE EASTERN HALF OF THE NATION DURING THE FORECAST
PERIOD.

AT THE SURFACE...DEEP LAYER MOISTURE WILL PUSH TO THE SOUTHEAST
AHEAD OF THE APPROACHING COLD FRONT WITH 1000-500MB MEAN RH VALUES
GENERALLY 70-80+ PERCENT BY LATE IN THE DAY ON MONDAY ACROSS MUCH OF
THE FORECAST AREA. THE MODELS ALL INITIALIZE THE POSITION OF THE
FRONT SIMILARLY...BUT SOME DISCREPANCIES CREEP IN...AND BY LATE
MONDAY THE ETA/NGM ARE IN PRETTY GOOD AGREEMENT...BUT AVN IS A BIT
FASTER WITH THE MOVEMENT OF THE FRONT...AND HAS IT GENERALLY
EXTENDING NE-SW ACROSS THE MIDDLE OF MY CWA...WHILE THE OTHER TWO
HAVE IT JUST BEGINNING TO ENTER THE NW SECTIONS OF THE CWA BY THAT
TIME. BY OVERNIGHT MONDAY...THE FRONT IS STILL ADVERTISED TO BE
SOMEWHERE IN THE GENERAL VICINITY OF THE CWA...BUT THE AVN DEVELOPS
A WAVE ON THE FRONT SOUTH OF LOUISIANA AND THE FRONT SLOWS DOWN AND
LIFTS NORTH AS A WARM FRONT. THE ACTUAL COLD FRONT DOESNT PUSH THRU
UNTIL LATE TUESDAY AFTERNOON OR EARLY EVENING ACCORING TO THE AVN.
ETA/NGM ARE A BIT FASTER SINCE THEY DONT SHOW THE WAVE DEVELOPMENT
THAT THE AVN SHOWS...AND THEY SHOW THE FRONT THRU THE CWA BY MIDDAY
TUESDAY. ACCORDING TO THE LATEST MODEL DIAGNOSTIC AND PROGNOSTIC
DISCUSSIONS (PMDHMD & PMDSPD)...THEY ARE LEANING TOWARD THE
UKMET/CAN/GFS SOLUTION OF DEVELOPING THE WAVE ON THE FRONT AND
SLOWING THE SYSTEM DOWN A BIT...THEREFORE WILL FOLLOW THEIR
RECOMMMENDATION. IF GFS DOESNT PAN OUT WE CAN ALWAYS PAINT A MORE
OPTISMISTIC PICTURE REGARDING THE CLEARING OUT OF THE WEATHER...BUT
FOR NOW WILL KEEP A MENTION OF POPS IN FOR TUESDAY NIGHT FOR EASTERN
SECTIONS. (SEE SPECIFIC POPS FORECAST NUMBERS BELOW).

IN ADDITION...THIS IS SETTING UP TO BE A SEVERE WEATHER THREAT...
MAINLY FOR MONDAY NIGHT INTO TUESDAY AS ALL MODELS ARE SHOWING
PLENTY OF UPPER LEVEL DIVERGENCE AS THE FAVORABLE QUADRANT OF A VERY
STRONG 300-250MB JET IS PROGGED TO BE OVER THE NORTHERN DIXIE STATES
AND INTO THE TN VALLEY. PWS WILL RISE TO BETWEEN 1.50 TO 1.8 INCHES
BEFORE THE FROPA...AND LIS GENERALLY -4 TO -6. AVN IS ALSO SHOWING
A 40-50 KNOT JET AT 850MB ACROSS OUR CWA EARLY TUESDAY. SPC HAS A
MODERATE RISK ON DAY2 EXTENDING FROM THE EASTERN PORTIONS OF MY
FORECAST AREA TO THE MID ATLANTIC REGION WITH THE MAIN THREAT BEING
DAMAGING WINDS.

MARINE: WINDS SHOULD REMAIN AT SCEC LEVELS BEFORE FROPA...AND SINCE
I AM GOING WITH AVN SOLUTION WILL GENERALLY FOLLOW AVN WINDS...BUT
WILL UNDERCUT SPEEDS SLIGHTLY. SCA WILL LIKELY BE NEEDED FOR TUESDAY
NIGHT INTO WEDNESDAY AS GUSTY NW WINDS MOVE IN BEHIND THE FRONT.

FIRE WX: NO CONCERNS.

EXTENDED (THU - SUN): HIGH PRESSURE BEHIND THE FRONT BUILDS IN ON
THU ACCORDING TO MEDIUM RANGE MODELS. HOWEVER...GFS SHOWS ANOTHER
UPPER LEVEL TROF OVER THE CENTRAL AND SRN PLAINS LATE THURSDAY THAT
DIGS ACROSS THE LOWER MISSISSIPPI RIVER VALLEY AND WESTERN GULF
WATERS AND EVENTUALLY SWINGS ACROSS THE GULF WATERS AND THE FLORIDA
PENINSULA BY LATE SUNDAY. AT THE SURFACE GFS DEVELOPS A LOW OVER
CUBA LATE SATURDAY AND LIFTS IT TO EAST OF THE FL PENINSULA LATE
SUNDAY AS UPPER LEVEL ENERGY KICKS IT NE. A DRY FRONT WILL MOVE
THROUGH THE REGION LATE FRIDAY WITH REINFORCING HIGH PRESSURE
BUILDING IN THRU THE REMAINDER OF THE FORECAST PERIOD. IF GFS IS
CORRECT SHOULD BE A LITTLE BREEZY DURING THE LATTER HALF OF THE
EXTENDED AS GRADIENT TIGHTENS BETWEEN SURFACE LOW DEVELOPMENT OFF
THE EAST COAST OF FL...AND HIGH PRESSURE CENTERED OVER THE MID
ATLANTIC REGION WITH NE FLOW ACROSS THE CWA. MEX NUMBERS SHOWING
SMALL POPS MAINLY SAT & SUN...BUT WILL HOLD OFF ON ANY MENTION OF
POPS JUST YET...SINCE SYSTEM SHOULD BE TOO FAR SOUTH TO AFFECT
US...IF GFS IS CORRECT.

PRELIM NUMBERS...

TLH 068/080 064/071  3677
PFN 071/078 065/069  5787
DHN 068/076 059/064  5787
ABY 068/078 060/065  4788
VLD 067/081 064/073  3677
CTY 068/083 065/075  2567

.TLH...
AL...NONE.
GA...NONE.
FL...NONE.

MOLLERE
Hazardous weather outlook, Nov 10, 10:40 AM EST, 7 hours 35 minutes before
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-101945-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1040 AM EST SUN NOV 10 2002

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL
GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...
SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP TODAY AND TONIGHT.
A FEW OF THESE STORMS MAY APPROACH SEVERE LIMITS...BUT ORGANIZED
SEVERE WEATHER IS NOT ANTICIPATED. HOWEVER...THERE WILL BE A
POTENTIAL FOR ORGANIZED SEVERE WEATHER MONDAY AND MONDAY NIGHT AS A
STRONG COLD FRONT APPROACHES FROM THE WEST (SEE DAYS 2 THRU 7
BELOW).

SOUTHWEST WINDS HAVE INCREASED ACROSS THE COASTAL WATERS AND
MARINERS ARE ENCOURAGED TO EXERCISE CAUTION IF HEADING OUT ONTO THE
GULF WATERS TODAY.

.RIP CURRENTS...
A MODERATE RISK OF RIP CURRENTS EXISTS TODAY ALONG THE SURF ZONE OF
THE FLORIDA PANHANDLE. THIS ALERT IS ISSUED IN COOPERATION BETWEEN
THE NATIONAL WEATHER SERVICE AND THE PANAMA CITY BEACH PATROL.
SOUTHWEST WINDS OF 15 TO 20 KNOTS ARE EXPECTED ACROSS THE FLORIDA
PANHANDLE TODAY. WINDS OF THIS SPEED AND DIRECTION ARE CONDUCIVE TO
GENERATING RIP CURRENTS.

A RIP CURRENT IS A STRONG NARROW CURRENT OF WATER FLOWING FROM THE
BEACH THROUGH THE SURF ZONE. IT CAN RAPIDLY CARRY A SWIMMER INTO
DEEPER WATER.

IF YOU ARE CAUGHT IN A RIP CURRENT...WADE SIDEWAYS PARALLEL TO THE
BEACH UNTIL YOU ARE OUT OF ITS PULL. TO ESCAPE...RIDE THE CURRENT OUT
BEYOND THE SURF ZONE WHERE THE RIP CURRENT DISSIPATES...THEN SWIM TO
SHORE OUTSIDE THE NARROW CURRENT.

ALWAYS HEED THE ADVICE OF THE BEACH PATROL AND LOCAL OFFICIALS. WATCH
YOUR CHILDREN. BE ESPECIALLY CAUTIOUS NEAR PIERS...JETTIES...AND
UNGUARDED BEACHES.

.SPOTTER CALL TO ACTION STATEMENT...
SOME THUNDERSTORMS MAY APPROACH SEVERE LIMITS THIS EVENING OVER THE
ABOVE MENTIONED LOCATIONS...AND SPOTTER ACTIVATION MAY BE REQUIRED
LATER TODAY.

.DAYS TWO THROUGH SEVEN...
A COLD FRONT WILL APPROACH FROM THE WEST ON MONDAY. AN AREA OF LOW
PRESSURE IS EXPECTED TO FORM ON THE FRONT AS IT PUSHES INTO THE
FLORIDA PANHANDLE MONDAY NIGHT. THIS LOW WILL INTENSIFY AND TRACK
RAPIDLY TO THE NORTHEAST THROUGH TUESDAY DRAGGING A STRONG COLD
FRONT THROUGH THE ENTIRE REGION. AHEAD OF THE FRONT...WARM AND HUMID
AIR WILL CREATE AN UNSTABLE ATMOSPHERE WITH NUMEROUS SHOWERS AND
THUNDERSTORMS. IN ADDITION...WINDS AT UPPER LEVELS OF THE ATMOSPHERE
WILL ALIGN THEMSELVES IN SUCH A WAY AS TO CREATE CONDITIONS
FAVORABLE FOR THE DEVELOPMENT OF A SQUALL LINE OUT AHEAD OF THE
FRONT. THE STORM PREDICTION CENTER HAS THE ENTIRE REGION HIGHLIGHTED
FOR A SLIGHT TO MODERATE RISK OF SEVERE THUNDERSTORMS AS THE SQUALL
LINE CROSSES THE AREA FROM LATE MONDAY INTO EARLY TUESDAY. WINDS ON
THE COASTAL WATERS ARE EXPECTED TO PROMPT SMALL CRAFT ADVISORIES
DURING THIS PERIOD AS WELL. THE THREAT FOR RIP CURRENTS WILL
CONTINUE MONDAY UNTIL THE WIND SHIFTS TO THE NORTHWEST BEHIND THE
FRONT ON TUESDAY. HOWEVER...WINDS WILL REMAIN AT CAUTIONARY LEVELS
OUT ON THE GULF COASTAL WATERS AT LEAST THROUGH EARLY THURSDAY. IN
THE WAKE OF THE FRONT...A RETURN TO COOL AND DRY CONDITIONS IS IN
STORE FOR THE MIDDLE AND END OF THE WORK WEEK. A SLIGHT WARMUP IS
INDICATED FOR THE UPCOMING WEEKEND.

FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER
SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR
LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS.

5-MOLLERE

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Franklin

When
November 10, 6:15 PM EST
Where
Franklin County, 6 mi SE of East Pt
Rating
F0
Path length
0.1 mi
Path width
50 yd
Property damage
$15,000
Reported by
LAW ENFORCEMENT
Coordinates
29.667, -84.817

A waterspout moved ashore and caused minor damage to an unoccupied house near intersection of 5th and West Gorrie Street on Saint George Island. Reported by the Franklin County Sheriff.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2002Every state in 2002This day in weather historyThe tornado archive for Florida, 2002Warnings in Florida, November 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5321699.